Alert archive / Illinois / Flash Flood Warnings in 2016
Flash Flood Warning 18, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Aug 18, 2016, 7:01 PM CDT for Ford County, Iroquois County, Livingston County, Illinois. It was in force for 4 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2016, 7:01 PM CDT (00:01 UTC)
- Expired
- Aug 18, 2016, 11:00 PM CDT
- In force
- 4 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ford County, IL, Iroquois County, IL, Livingston County, IL
The radar
The Lincoln radar (KILX), 109 km from the middle of the area, began a volume at 00:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 7:15 PM CDT | HEAVY RAIN 2.1 | Chatsworth, IL | IN ABOUT THE PAST HOUR |
| Aug 18, 8:30 PM CDT | HEAVY RAIN 2.88 | Chatsworth, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.0 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1696 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
248
WGUS53 KLOT 190001
FFWLOT
ILC053-075-105-190400-
/O.NEW.KLOT.FF.W.0018.160819T0001Z-160819T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
701 PM CDT THU AUG 18 2016
THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN IROQUOIS COUNTY IN EAST CENTRAL ILLINOIS...
FORD COUNTY IN EAST CENTRAL ILLINOIS...
SOUTHEASTERN LIVINGSTON COUNTY IN CENTRAL ILLINOIS...
* UNTIL 1100 PM CDT
* AT 659 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. ONE TO TWO AND A HALF INCHES OF RAIN HAVE ALREADY
FALLEN SINCE LATE AFTERNOON...WITH A RECENT REPORT OF 1.37 INCHES
IN 15 MINUTES IN CHATSWORTH. FLASH FLOODING IS LIKELY TO BEGIN
SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PAXTON...FAIRBURY...GIBSON CITY...PIPER CITY...CLAYTONVILLE...
GILMAN...ONARGA...FORREST...CHATSWORTH...CISSNA PARK...BUCKLEY...
GIBSON...CRESCENT CITY...DANFORTH...MELVIN...LODA...ROBERTS...
ELLIOTT...SIBLEY AND THAWVILLE.
INCLUDING THE FOLLOWING INTERSTATE...
I-57 BETWEEN MILE MARKERS 258 AND 287.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4062 8846 4062 8857 4086 8860 4084 8811
4078 8778 4049 8776 4049 8794 4040 8793
4040 8846
$$
MTF2 follow-up statements
470
WGUS73 KLOT 190150
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
850 PM CDT THU AUG 18 2016
ILC053-075-105-190400-
/O.CON.KLOT.FF.W.0018.000000T0000Z-160819T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-FORD IL-LIVINGSTON IL-
850 PM CDT THU AUG 18 2016
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTHWESTERN IROQUOIS...FORD AND SOUTHEASTERN LIVINGSTON COUNTIES...
AT 847 PM CDT...DOPPLER RADAR HAD INDICATED ONE AND A HALF TO THREE
INCHES OF RAIN HAVE FALLEN WITH EARLIER STORMS. AN OBSERVER IN
CHATSWORTH REPORTED 2.88 INCHES OF RAIN IN A LITTLE OVER AN HOUR
ALONG WITH FLOODED YARDS AND SOME ROADS.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
PAXTON...FAIRBURY...GIBSON CITY...PIPER CITY...CLAYTONVILLE...
GILMAN...ONARGA...FORREST...CHATSWORTH...CISSNA PARK...BUCKLEY...
GIBSON...CRESCENT CITY...DANFORTH...MELVIN...LODA...ROBERTS...
ELLIOTT...SIBLEY AND THAWVILLE.
INCLUDING THE FOLLOWING INTERSTATE...
I-57 BETWEEN MILE MARKERS 258 AND 287.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4062 8846 4062 8857 4086 8860 4084 8811
4078 8778 4049 8776 4049 8794 4040 8793
4040 8846
$$
MTF069
WGUS73 KLOT 190355
FFSLOT
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1055 PM CDT THU AUG 18 2016
ILC053-075-105-190404-
/O.EXP.KLOT.FF.W.0018.000000T0000Z-160819T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
IROQUOIS IL-FORD IL-LIVINGSTON IL-
1055 PM CDT THU AUG 18 2016
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN IROQUOIS...FORD AND
SOUTHEASTERN LIVINGSTON COUNTIES WILL EXPIRE AT 1100 PM CDT...
THE HEAVY RAIN HAS ENDED FOR THE TIME BEING...AND FLOODING IS NO
LONGER EXPECTED TO POSE A THREAT. HOWEVER...THERE STILL MAY REMAIN
FLOODED RURAL ROADS. NEVER CROSS A FLOODED ROADWAY.
LAT...LON 4062 8846 4062 8857 4086 8860 4084 8811
4078 8778 4049 8776 4049 8794 4040 8793
4040 8846
$$
MTFWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Aug 18, 5:58 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Aug 18, 5:58 PM CDT, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 558 PM CDT THU AUG 18 2016 .SHORT TERM... 241 PM CDT Through Friday... The atmosphere is still unstable this afternoon, with a weak shortwave moving east through Iowa and into Illinois this afternoon. The focus will remain across the southern half of the county warning area in the vicinity a bit more pooled moisture and closer to the forcing from this subtle shortwave. A few showers are possible farther north with brief downpours but coverage should be relatively low. The storms are slow moving and thus will send outflow boundaries leading to potential redevelopment of storms. These storms where they develop are putting down 1-2 inches of rainfall in an hour, thus where it rains it will come down with localized flooding possible. Some of these storms will continue to fester south this evening. Concern shifts to additional thunder chances tonight. Some guidance including the NAM/HRRR-X attempt to bring some of the activity in Minnesota through NE/NC Illinois in the 3z-7z time frame in a weakening state. Model guidance is quite mixed as to how much energy there will be to move this through, so we steered the forecast in a drier direction during the evening hours, but it is possible some of this gets into the area. Additional storms will redevelop across MN overnight closer to the low level jet. Additional shortwave energy will drive east through Wisconsin overnight, and as the low level jet veers some of this activity a better chance of getting in. Confidence is not very high on convective evolution during this period. Some fog is also possible as dewpoints remain elevated overnight but winds do not look like they will fully decouple. Depending on cloud cover and storm coverage overnight into early Friday, we will maintain a warm and moist southwest flow which will keep conditions on the muggy side. Isolated storms are again possible though surface convergence and upper forcing may be at a minimum Friday afternoon. KMD && .LONG TERM... 253 PM CDT Friday night through Thursday... Guidance is still showing differences on how quickly the low will deepen over the lake Saturday. The NAM is the most aggressive with timing and how much the low intensifies. The ECMWF is the middle of the road model so weighed more heavily in its direction. Thinking storms will increase in coverage Friday night as the system pushes east. The better coverage of storms will be west of a McHenry to Gibson City, IL line. Saturday could be windy. Once again am lacking confidence as wind gusts will depend on how fast the low intensifies. Expecting storms to fire along the cold front Saturday afternoon and push east through the evening. CAPE and shear values continue to look meager at best so main concerns remain strong winds and heavy rain. Storms should be moving at a good pace which should limit flooding. However, given the very efficient rainfall we have seen from storms the past couple of days, expect these storms to be similar. Cooler and drier air moves in Sunday with highs in the low 70s. Could see isolated rain showers develop as the upper level trough swings through Saturday afternoon. Have medium-low confidence in shower coverage and timing, but did not feel comfortable going dry either. High pressure spreads over the region early next week. Dry conditions and slowly warming temps accompany it. The next chance of rain is Wednesday as an upper level shortwave lifts through. Another low pressure system passes over Hudson Bay late next week and it's cold front shifts through the CWA late next week. Storms are possible along this front. JEE && .AVIATION... For the 00Z TAFs... Scattered t-storms likely to continue to fester into the early evening hours south of the terminals. Of greater concern is small intense line of storms over southeast Minnesota. While that line is currently moving east, it could begin to propagate more southeast and should it hold together could pose a t-storm threat into our terminals late this evening into at least early portions of the overnight hours. Confidence is low, especially at eastern terminals where just a VCSH has been added, but did include a tempo for RFD where chances are greater for impact. Additional development is possible in the wake of this cluster late tonight into Friday morning and cannot even totally rule out some storms around during the day Friday if any lingering outflow lights up. Confidence in these scenarios again low, so kept that portion of the of the TAFs dry for now. Otherwise, generally expecting VFR conditions and south to southwest winds 5-12kt, outside of any potential TSRA. Izzi && .MARINE... 253 PM CDT Main concern is the possibility of strong winds and high waves Saturday night into Sunday. Some models suggest gale force gusts are possible over the open waters, but do not have enough confidence to go with gales just yet. Did raise winds to 30 kt. Have low confidence in how strong winds will be over the nearshore waters. There is a chance that strong winds or high waves may occur and a small craft advisory may be needed for points east of Gary, IN. High pressure stretches from the eastern Great Lakes southeast through the southern Mississippi Valley. It will slowly shift east while a low over northern Manitoba will move over Hudson Bay this evening. The low's cold front extends south through the eastern Dakotas into the central plains. South to southwest winds are expected through Friday. A low will form over the cold front Friday evening and deepen quickly as it moves over the lake Saturday afternoon and night. Northwest winds to 30 kt are expected behind the low and cold front Saturday night. Once again, gales are possible but not currently forecast due to low confidence in how quickly the low will deepen. The low continues northeast and high pressure builds over the lake early next week. Another low is progged to shift east near Hudson Bay Wed/Thurs next week with another cold front passing over the lake Thursday. JEE && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Aug 18, 3:51 PM CDT, 3 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
351 PM CDT THU AUG 18 2016
ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
192100-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
351 PM CDT THU AUG 18 2016 /451 PM EDT THU AUG 18 2016/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.
.DAY ONE...TONIGHT.
WEATHER HAZARDS EXPECTED:
SIGNIFICANT THUNDERSTORM RISK...WITH AN ASSOCIATED:
LIMITED THUNDERSTORM WIND DAMAGE RISK...UP TO 60 MPH.
SOME OF WHICH MAY ALSO PRODUCE...
OCCASIONAL CLOUD TO GROUND LIGHTNING.
LIMITED FLOODING RISK ALONG AND SOUTH OF INTERSTATE 80.
DISCUSSION:
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY ALONG AND
SOUTH OF INTERSTATE 80. THE MAIN THREATS FROM STORMS WILL BE HEAVY
RAIN AND FREQUENT LIGHTNING. HOWEVER...STRONGER STORMS MAY PRODUCE
LOCALLY DAMAGING WINDS. LOCALIZED FLOODING MAY OCCUR IF STORMS
LINGER OVER A PARTICULAR AREA OR REDEVELOP OVER THE SAME AREA.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...
ELEVATED THUNDERSTORM RISK.
SATURDAY...
LIMITED FLOODING RISK.
LIMITED SEVERE THUNDERSTORM RISK....EAST OF INTERSTATE 55.
HIGH SWIM RISK.
WEDNESDAY...
LIMITED THUNDERSTORM RISK.
DISCUSSION:
WHILE THERE IS A SLIGHT CHANCE OF STORMS FRIDAY...THE BEST CHANCE
FOR WIDESPREAD STORMS IS SATURDAY. HEAVY RAIN AND LOCALIZED
FLOODING IS POSSIBLE...AND SOME STORMS MAY BECOME STRONG TO
SEVERE.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE NEEDED THROUGH THIS EVENING.
GENERAL STORM MOTION OF THE DAY:
MOVING TOWARD THE EAST SOUTHEAST AT 20 TO 30 MPH.
&&
LMZ740>745-192100-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
351 PM CDT THU AUG 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
ISOLATED STORMS ARE POSSIBLE AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS ON FRIDAY...THEN
NUMEROUS TO WIDESPREAD THUNDERSTORMS SATURDAY. SOME OF THE STORMS
MAY PRODUCE WIND GUSTS IN EXCESS OF 35 KT SATURDAY. THE NEXT
CHANCE FOR THUNDERSTORMS WILL THEN BE ON WEDNESDAY.
STRONG WINDS AND HIGH WAVES MAY LEAD TO HAZARDOUS CONDITIONS FOR
SMALL CRAFT ON SUNDAY.
&&
LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-192100-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
351 PM CDT THU AUG 18 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.
.DAY ONE...TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE LAKE AFTER MIDNIGHT.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
PERIODS OF THUNDERSTORMS ARE EXPECTED FRIDAY AND SATURDAY. THE
NEXT CHANCE FOR THUNDERSTORMS WILL THEN BE ON WEDNESDAY.
&&
JEE
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOIn the hours before
Local storm report, Aug 18, 5:02 PM CDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
502 PM CDT THU AUG 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN 6 E ASHKUM 40.88N 87.85W
08/18/2016 M3.94 INCH IROQUOIS IL COCORAHS
THERE WAS ALSO OVER 4 INCHES ON THE 16TH.
&&
CSpecial weather statement, Aug 18, 5:12 PM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CDT THU AUG 18 2016
ILZ033-INZ019-182300-
IROQUOIS IL-BENTON IN-
512 PM CDT THU AUG 18 2016
...SPECIAL WEATHER STATEMENT FOR FAR SOUTHEASTERN IROQUOIS AND
WESTERN BENTON COUNTIES UNTIL 600 PM CDT/700 PM EDT/...
AT 511 PM CDT/611 PM EDT/...DOPPLER RADAR WAS TRACKING A STRONG
THUNDERSTORM OVER STOCKLAND...MOVING SOUTHEAST AT 25 MPH. OTHER
STRONG THUNDERSTORMS WERE ENTERING NORTHWESTERN BENTON COUNTY.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
FOWLER... STOCKLAND... TALBOT...
DUNNINGTON... BARCE... ATKINSON...
RAUB... FREELAND PARK... OXFORD...
BOSWELL... EARL PARK... AMBIA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4049 8753 4049 8768 4074 8753 4074 8734
4048 8720 4048 8753
TIME...MOT...LOC 2211Z 298DEG 23KT 4060 8758
MTFLocal storm report, Aug 18, 5:43 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
543 PM CDT THU AUG 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD 5 W PAPINEAU 40.96N 87.82W
08/18/2016 IROQUOIS IL PUBLIC
AREA CREEKS OVER THEIR BANKS INCLUDING LANGAN CREEK NEAR
THE MOUTH TO THE IROQUOIS RIVER.
&&
MTFSpecial weather statement, Aug 18, 5:56 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
556 PM CDT THU AUG 18 2016
ILZ021-182330-
GRUNDY IL-
556 PM CDT THU AUG 18 2016
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN GRUNDY COUNTY UNTIL 630
PM CDT...
AT 555 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 3
MILES EAST OF MAZON...OR 8 MILES SOUTHEAST OF MORRIS...MOVING
SOUTHEAST AT 15 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EAST BROOKLYN... GARDNER... MAZON...
BRACEVILLE... SOUTH WILMINGTON... GODLEY...
INCLUDING THE FOLLOWING INTERSTATE...
I-55 BETWEEN MILE MARKERS 222 AND 232.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 4117 8845 4123 8846 4131 8838 4127 8825
4111 8824 4111 8834
TIME...MOT...LOC 2255Z 304DEG 11KT 4124 8838
FRIEDLEINLocal storm report, Aug 18, 6:22 PM CDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
622 PM CDT THU AUG 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN ENE KENTLAND 40.77N 87.44W
08/18/2016 M1.25 INCH NEWTON IN COCORAHS
RAINFALL IN PAST 45 MINUTES.
&&
CLocal storm report, Aug 18, 6:55 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
655 PM CDT THU AUG 18 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0653 PM HEAVY RAIN CHATSWORTH 40.75N 88.29W
08/18/2016 M1.37 INCH LIVINGSTON IL CO-OP OBSERVER
RAIN FELL IN 15 MINUTES.
&&
CThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 7:54 PM CDT | Flash Flood Watch | LOT | Boone, DeKalb, Ford, Grundy, Iroquois, Kane and 7 more | 8 hr |
| Aug 18, 8:39 PM CDT | Special Weather Statement | LOT | Winnebago | 51 min |
| Aug 18, 9:29 PM CDT | Special Weather Statement | LOT | Boone, DeKalb, Ogle, Winnebago | 61 min |
| Aug 19, 1:28 PM CDT | Areal Flood Advisory | LOT | Iroquois | 3 hr |
| Aug 19, 3:38 PM CDT | River Flood Advisory | LOT | Iroquois | 69 hr |
| Aug 19, 4:24 PM CDT | Gale Watch | LOT | 11 hr | |
| Aug 19, 4:24 PM CDT | Small Craft Advisory | LOT | 48 hr |
Nearby
Flash Flood Warnings in Illinois, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.